Alert archive / Montana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Great Falls, MT

June 1, 2011Chouteau County, Fergus County, Judith Basin County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 1, 2011, 11:05 PM MDT for Chouteau County, Fergus County, Judith Basin County, Montana. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 11:05 PM MDT (05:05 UTC)
Expired
Jun 2, 2011, 12:00 AM MDT
In force
55 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Chouteau County, MT, Fergus County, MT, Judith Basin County, MT

The radar

The Great Falls radar (KTFX), 84 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 11:45 PM MDTHAIL 0.5Coffee Creek, MTESTIMATED HAIL BETWEEN A QUARTER AND A HALF INCH IN DIAMETER IN THE COFFEE CREEK AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 5.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WUUS55 KTFX 020505
SVRTFX
MTC015-027-045-020600-
/O.NEW.KTFX.SV.W.0001.110602T0505Z-110602T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1105 PM MDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL FERGUS COUNTY IN CENTRAL MONTANA...
  NORTHERN JUDITH BASIN COUNTY IN CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF STANFORD...
  SOUTH CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL MIDNIGHT MDT.

* AT 1100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF STANFORD...MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE DENTON...GERALDINE...GEYSER AND
  STANFORD.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4769 11039 4740 10964 4696 11036 4705 11060
TIME...MOT...LOC 0504Z 216DEG 22KT 4708 11041

$$
3 follow-up statements
803 
WWUS55 KTFX 020532
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1132 PM MDT WED JUN 1 2011

MTC015-027-045-020600-
/O.CON.KTFX.SV.W.0001.000000T0000Z-110602T0600Z/
CHOUTEAU MT-FERGUS MT-JUDITH BASIN MT-
1132 PM MDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR NORTHERN JUDITH BASIN...WEST CENTRAL FERGUS AND SOUTH CENTRAL
CHOUTEAU COUNTIES...

AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR STANFORD...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...COFFEE CREEK AND JUST WEST OF 
DENTON BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4723 11053 4762 11025 4740 10964 4709 11014
TIME...MOT...LOC 0532Z 216DEG 22KT 4722 11026

$$
611 
WWUS55 KTFX 020549
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1149 PM MDT WED JUN 1 2011

MTC045-020558-
/O.CAN.KTFX.SV.W.0001.000000T0000Z-110602T0600Z/
JUDITH BASIN MT-
1149 PM MDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JUDITH BASIN COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED JUDITH 
BASIN COUNTY.

LAT...LON 4732 10997 4747 11020 4758 11013 4742 10969
TIME...MOT...LOC 0548Z 217DEG 60KT 4745 11000

$$

MTC015-027-020600-
/O.CON.KTFX.SV.W.0001.000000T0000Z-110602T0600Z/
CHOUTEAU MT-FERGUS MT-
1149 PM MDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR WEST CENTRAL FERGUS AND EXTREME SOUTH CENTRAL CHOUTEAU
COUNTIES...

AT 1142 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL FERGUS COUNTY...OR 
16 MILES NORTH OF STANFORD...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL AFFECT LOCATIONS BETWEEN GERALDINE AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4732 10997 4747 11020 4758 11013 4742 10969
TIME...MOT...LOC 0548Z 217DEG 60KT 4745 11000

$$
958 
WWUS55 KTFX 020604
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1204 AM MDT THU JUN 2 2011

MTC015-027-020614-
/O.EXP.KTFX.SV.W.0001.000000T0000Z-110602T0600Z/
CHOUTEAU MT-FERGUS MT-
1204 AM MDT THU JUN 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FERGUS AND
EXTREME SOUTH CENTRAL CHOUTEAU COUNTIES HAS EXPIRED...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORM...AS IT MOVES NORTHEAST AWAY 
FROM DENTON AT 30 MPH.

LAT...LON 4732 10997 4747 11020 4758 11013 4742 10969
TIME...MOT...LOC 0549Z 217DEG 60KT 4745 10996

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:55 PM MDT, 10 minutes earlier.

Area forecast discussion, Jun 1, 10:55 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 PM MDT WED JUN 1 2011

...UPDATE TO AVIATION...

.UPDATE...
HAVE ALREADY UPDATED ZONE AND STATE FORECASTS. A FEW STRONG
THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS EVENING. THEY
MAINLY HAVE BEEN DEVELOPING OVER THE LITTLE BELT MOUNTAINS
SOUTHEAST OF GREAT FALLS AND MOVING NORTHEAST ALONG THE
CASCADE/JUDITH BASIN COUNTY BORDER INTO SOUTHERN AND EASTERN
CHOUTEAU COUNTY. REPORTS OF UP TO ONE HALF INCH DIAMETER HAIL HAVE
BEEN RECEIVED...BUT SOME OF THE STORMS HAVE HAD THE POTENTIAL FOR
SLIGHTLY LARGER HAIL SIZES OF UP TO THREE QUARTERS OF AN INCH IN
DIAMETER. THIS AREA OF STORMS WILL LIKELY CONTINUE TO WEAKEN AS
THE EVENING CONTINUES...BUT SOME STORMS MAY PERSIST UNTIL JUST
AFTER MIDNIGHT...MAINLY ACROSS THE CHOUTEAU/HILL/BLAINE COUNTY
AREAS. OTHERWISE...MORE WIDESPREAD SHOWERS ARE STILL POSSIBLE
AFTER MIDNIGHT...ESPECIALLY NORTH OF A DILLON-TO-BOZEMAN LINE AND
WEST OF A LEWISTOWN-TO-HAVRE LINE. THIS IS DUE TO A MORE MOIST AND
DIFLUENT FLOW ALOFT CAUSING STRONGER LIFT OVER THE MENTIONED AREA.
TEMPERATURES AND WIND ARE GENERALLY IN GOOD SHAPE.  COULSTON

&&

.AVIATION...
UPDATED 0455Z.
SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING INCREASING MOISTURE TO
THE AREA OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS PORTIONS OF NORTH CENTRAL MONTANA THROUGH
09Z WITH KHVR POSSIBLY BEING AFFECTED. WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY WITH VFR/MVFR
CONDITIONS EXPECTED TO PREVAIL ALONG WITH AREAS IFR CONDITIONS. A
COLD FRONT WILL PUSH THROUGH NORTH CENTRAL MONTANA AFTER 18Z
THURSDAY WITH GUSTY WESTERLY WINDS DEVELOPING BEHIND THE FRONT AND
SHOWERS DIMINISHING. MPJ

&&

.HYDROLOGY...
NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL GENERALLY
PERSIST OVERNIGHT...AS MILDER TEMPERATURES CAUSE INCREASED
SNOWMELT OUT OF THE MOUNTAINS. ANOTHER ROUND OF PRECIPITATION IS
ALSO EXPECTED THURSDAY INTO FRIDAY...THOUGH TEMPERATURES WILL BE
COOLER. THE COMBINATION OF RECENT RAINFALL RUNOFF WITH THE
INCREASED SNOWMELT WILL LIKELY CAUSE MOST RIVERS...CREEKS...AND
STREAMS TO CONTINUE SLOWLY RISING THROUGH AT LEAST THE REMAINDER
OF THE WEEK. AREAL FLOOD HIGHLIGHTS CONTINUE FOR THE AREA...AND
SOME RIVER FORECAST POINTS MAY REACH FLOOD STAGE WITHIN THE NEXT
FEW DAYS.

&&

.PREV DISCUSSION...
/ISSUED 620 PM MDT WED JUN 1 2011/

TONIGHT THROUGH FRIDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL BE
MOVING THROUGH THE PACIFIC NORTHWEST TONIGHT AND MOIST MID LEVEL
FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO MOVE INTO THE ZONES. AN
UPPER LEVEL JET WILL BE ENTERING SOUTHWEST MONTANA THIS EVENING AND
STRONG DIFFLUENCE OVER THE CENTRAL ROCKIES WILL MOVE NORTH DURING
THE NIGHT. THIS WILL PROVIDE GOOD UPPER LEVEL SUPPORT FOR
PRECIPITATION OVER THE NORTHWEST PORTIONS CWA. A COLD FRONT WILL
CROSS THE ROCKIES AND MOVE ACROSS THE REGION THURSDAY AND
PRECIPITATION SHOULD BE ENHANCED WITH THE FRONTAL PASSAGE. THE
COOLER AIRMASS BEHIND THE FRONT WILL KEEP THURSDAY TEMPS COOLER THAN
NORMALS. ALSO...SURFACE WINDS WILL BECOME QUITE BREEZY THURSDAY
BEHIND THE COLD FRONT...AND THESE BREEZY WINDS WILL LAST THROUGH
THURSDAY AFTERNOON AND OVERNIGHT. THE AIRMASS SHOULD SEE SOME DRYING
BEHIND THE COLD FRONT...HOWEVER...PRECIPITATION WILL CONTINUE TO BE
SUPPORTED DURING THE NIGHT AS A SHORTWAVE ROTATES AROUND THE TROF.
THE LOW WILL MOVE EAST OF THE ZONES FRIDAY AND PRECIPITATION WILL
DIMINISH ALTHOUGH STRONG WEST WINDS WILL CONTINUE THROUGH THE DAY. A
FLOOD WARNING HAS BEEN ISSUED FOR THE MISSOURI RIVER NEAR ULM...AND
THE OTHER FLOOD STATEMENTS HAVE BEEN CONTINUED AS WELL. ZELZER

FRIDAY NIGHT THROUGH WEDNESDAY...MODELS BEGIN THE PERIOD BY
BUILDING A NEGATIVE TILT UPPER RIDGE OVER THE AREA DURING THE
WEEKEND. THIS WILL RESULT IN DRY AND STABLE CONDITIONS. AFTERNOON
TEMPERATURES ON SUNDAY MAY REACH SOME OF THE WARMEST READINGS OF
THE SEASON THUS FAR. BY SUNDAY NIGHT THE FLOW ALOFT BECOMES
INCREASINGLY SOUTH-SOUTHWESTERLY OVER THE AREA AS A DEEP UPPER
TROF OVER THE WEST COAST BEGINS TO SLOWLY MOVE EAST. ISOLATED
SHOWERS ARE POSSIBLE OVER THE WESTERN MOUNTAINS AND OVER THE
NORTHWEST PORTION OF THE COUNTY WARNING AREA. THE MODELS BEGIN TO
DIFFER WITH THEIR SOLUTIONS MONDAY AS THE EUROPEAN BRINGS THE
CLOSED UPPER LOW OVER IDAHO WHILE THE GFS KEEPS IT BACK OVER
NORTHERN CALIFORNIA. THUS...THE EUROPEAN IS MUCH WETTER AND
SPREADS SCATTERED SHOWERS OVER THE MOUNTAINS AND ISOLATED SHOWERS
OVER THE PLAINS. BY TUESDAY THE UPPER LOW HAS MOVED FURTHER EAST
AND SHOWERS INCREASE IN AREAL COVERAGE OVER THE COUNTY WARNING
AREA THROUGH WEDNESDAY. TEMPERATURES WILL START THE PERIOD NEAR
SEASONAL AVERAGES...CLIMB ABOVE SEASONAL AVERAGES OVER THE
WEEKEND...AND THEN DROP BACK TO NEAR SEASONAL AVERAGES TO START
THE NEW WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  59  44  59 /  70  70  70  50
CTB  45  55  44  60 /  80  90  80  30
HLN  48  59  44  60 /  60  60  60  50
BZN  44  61  37  60 /  40  60  40  40
WEY  33  44  29  48 /  10  60  60  30
DLN  41  54  35  58 /  50  70  50  30
HVR  50  67  48  66 /  80  70  90  50
LWT  48  65  42  57 /  40  50  50  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

AREAL FLOOD WARNING UNTIL FURTHER NOTICE FOR
CASCADE...FERGUS...JUDITH BASIN...CHOUTEAU...BLAINE AND MEAGHER
COUNTIES.

FLOOD WARNING FOR THE MISSOURI RIVER NEAR ULM THROUGH SUNDAY EVENING.

FLOOD WATCH THROUGH FRIDAY AFTERNOON BEAVERHEAD...BROADWATER...
CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN GLACIER...EASTERN
PONDERA...EASTERN TETON...GALLATIN...HILL...JEFFERSON...
LIBERTY...MADISON...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN
ROCKY MOUNTAIN FRONT...TOOLE.

FLOOD WATCH FOR THE BIG HOLE RIVER NEAR MELROSE.

&&

SHORT TERM...ZELZER
LONG TERM...EMANUEL
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 1, 3:50 AM MDT, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
350 AM MDT WED JUN 1 2011

MTZ012-013-047-050-051-054-021200-
CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER-
350 AM MDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLOOD WARNING REMAINS IN EFFECT UNTIL WATERWAYS RECEDE BACK
INTO THEIR BANKS.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.

MTZ008>011-014-015-044>046-048-049-052-053-055-021200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JEFFERSON-BROADWATER-GALLATIN-
350 AM MDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLOOD WATCH REMAINS IN EFFECT UNTIL THE THREAT FOR FLOODING HAS
ENDED.

ANOTHER ROUND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
AFFECT THE REGION THROUGH FRIDAY. EXPECT THE HEAVIEST RAINFALL
TOTALS OVER THE ROCKY MOUNTAIN FRONT...WHERE RAINFALL AMOUNTS
BETWEEN 1.00 AND 1.50 INCHES ARE POSSIBLE. THIS ADDITIONAL
RAINFALL COULD ALLOW FOR SOME WATERWAYS THAT FLOW OUT OF THE ROCKY
MOUNTAINS TO APPROACH OR EXCEED BANKFULL OVER THE NEXT FEW DAYS.
THUS THE FLOOD HIGHLIGHTS WILL CONTINUE UNTIL THE THREAT FOR
FLOODING HAS ENDED.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Jun 1, 8:00 PM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
800 PM MDT WED JUN 1 2011

MTZ013-050-020300-
CHOUTEAU MT-JUDITH BASIN MT-
800 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUDITH BASIN AND
SOUTHERN CHOUTEAU COUNTIES UNTIL 900 PM MDT...

AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GEYSER...OR 18 MILES NORTHWEST OF
STANFORD...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   SQUARE BUTTE...
   GERALDINE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4717 11048 4725 11072 4784 11036 4772 11000
TIME...MOT...LOC 0200Z 206DEG 25KT 4730 11054

COULSTON
Local storm report, Jun 1, 8:06 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
806 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 WSW GEYSER            47.26N 110.59W
06/01/2011  E0.50 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            SPOTTER REPORTS PEA-SIZED TO PENNY SIZED HAIL AND BRIEF
            HEAVY RAIN

&&

MPJ
Local storm report, Jun 1, 8:15 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
815 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 WSW GEYSER            47.26N 110.59W
06/01/2011  E0.50 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            SPOTTER REPORTS ONE QUARTER INCH TO ONE HALF INCH SIZED
            HAIL AND BRIEF HEAVY RAIN

&&

CORRECTED REMARKS

MPJ
Special weather statement, Jun 1, 9:30 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
930 PM MDT WED JUN 1 2011

MTZ011-013-047-020430-
BLAINE MT-CHOUTEAU MT-HILL MT-
930 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HILL...NORTHEASTERN
CHOUTEAU AND EXTREME WESTERN BLAINE COUNTIES UNTIL 1030 PM MDT...

AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF GERALDINE...OR 27 MILES
SOUTH OF BIG SANDY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN AND NORTHEASTERN CHOUTEAU COUNTY...
  RURAL SOUTHWESTERN BLAINE COUNTY...
  RURAL SOUTHEASTERN HILL COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4837 10981 4815 10933 4769 10997 4778 11019
TIME...MOT...LOC 0330Z 211DEG 24KT 4782 11001

COULSTON
Special weather statement, Jun 1, 9:46 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
946 PM MDT WED JUN 1 2011

MTZ013-050-051-020445-
CHOUTEAU MT-FERGUS MT-JUDITH BASIN MT-
946 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUDITH BASIN...
WESTERN FERGUS AND SOUTHERN CHOUTEAU COUNTIES UNTIL 1045 PM MDT...

AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GEYSER...OR 15 MILES WEST OF STANFORD...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   GEYSER...
   COFFEE CREEK...
   SQUARE BUTTE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4776 11032 4753 10981 4708 11049 4719 11070
TIME...MOT...LOC 0346Z 217DEG 24KT 4721 11051

COULSTON
Special weather statement, Jun 1, 10:22 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1022 PM MDT WED JUN 1 2011

MTZ012-050-054-020500-
CASCADE MT-JUDITH BASIN MT-MEAGHER MT-
1022 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEAGHER...WESTERN JUDITH
BASIN AND SOUTHEASTERN CASCADE COUNTIES UNTIL 1100 PM MDT...

AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 16 MILES NORTH OF WHITE SULPHUR SPRINGS...
MOVING NORTHEAST AT 25 MPH.

EXPECT HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT LOCATIONS NEAR KINGS HILL...NEIHART AND
STANFORD THROUGH 1130 PM.

LAT...LON 4733 11074 4720 11022 4667 11065 4685 11093
TIME...MOT...LOC 0421Z 205DEG 20KT 4678 11077

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:00 PM MDTSpecial Weather StatementTFXChouteau60 min
Jun 1, 9:30 PM MDTSpecial Weather StatementTFXChouteau60 min
Jun 1, 9:46 PM MDTSpecial Weather StatementTFXJudith Basin59 min
Jun 1, 10:22 PM MDTSpecial Weather StatementTFXJudith Basin38 min
Jun 1, 11:27 PM MDTSpecial Weather StatementTFXBlaine63 min
Jun 1, 11:45 PM MDTSevere Thunderstorm WarningTFXBlaine, Chouteau, Hill50 min
Jun 2, 12:51 AM MDTSpecial Weather StatementTFXBlaine54 min
Jun 2, 1:59 AM MDTSpecial Weather StatementTFXBlaine76 min
Jun 2, 3:05 AM MDTSpecial Weather StatementTFXLewis and Clark40 min
Jun 2, 4:01 AM MDTSpecial Weather StatementTFXCascade44 min
Jun 2, 4:34 AM MDTSpecial Weather StatementTFXCascade, Chouteau56 min
Jun 2, 4:46 AM MDTSpecial Weather StatementTFXCascade44 min
Jun 2, 5:18 AM MDTSevere Thunderstorm WarningTFXCascade, Chouteau57 min
Jun 2, 5:30 AM MDTSpecial Weather StatementTFXLiberty30 min
Jun 2, 6:16 AM MDTSpecial Weather StatementTFXHill, Liberty74 min
Jun 2, 7:09 AM MDTSpecial Weather StatementTFXBlaine51 min
Jun 2, 7:31 AM MDTSevere Thunderstorm WarningTFXBlaine44 min
Jun 2, 12:43 PM MDTSpecial Weather StatementTFXFergus47 min
Jun 2, 12:54 PM MDTSpecial Weather StatementTFXBlaine51 min
Jun 2, 1:25 PM MDTSpecial Weather StatementTFXBlaine35 min
Jun 2, 1:57 PM MDTHigh Wind WarningTFX5 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.